MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN, CMN CALIBRATED DRILL 4.3 MM, ASIA; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY FEMORAL NAIL - ASIA SHORT

ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN, CMN CALIBRATED DRILL 4.3 MM, ASIA; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY FEMORAL NAIL - ASIA SHORT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received other source of documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
During surgery when the surgeon was drilling a screw hole, the drill came in contact with the implant and the drill tip fractured inside the patient body.The fractured piece could not be removed from patient's body.There was a surgical delay of about 0-15 minutes.The implantation and explantation dates are left empty as the device involved in this complaint is an instrument.Hence, no expiration date is captured, for the same reason.
 
Event or Problem Description
No event update.Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Investigation and conclusion: visual examination: the drill shows some normal signs of usage until the fracture surface.The broken off tip has not been received for investigation and stayed in patients body.See pictures attached.No relevant medical data has been received.The product is intended for treatment.The investigation results did not identify a non-conformance or a complaint out of box (coob).Biocompatibility specification: in accordance with iso 10993-1 the znn-cmn asia guide and instruments are categorized as external communicating devices with tissue/bonecontact for less than 24 hours (a - limited).Based on the available information not able to identify an exact root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
ZNN, CMN CALIBRATED DRILL 4.3 MM, ASIA
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY FEMORAL NAIL - ASIA SHORT
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11422711
Report Number0009613350-2021-00118
Device Sequence Number14147154
Product Code HSB
UDI-Device Identifier00889024276499
UDI-Public00889024276499
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00-2490-046-43
Device Lot Number4502116968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;